Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
freakNpink

Antidepressants breaking me out?

Ok well a long story short I have Bipolar disorder, OCD, Insomnia and a million other things that I half to take medications for. I am currently taking Seroquel, lamictal, trazodone and Ambien not to mention I have been switched back in forth to about 18 medications in the last 6 months. Around the time my acne has gotten much worse. I also am up for 2-3 days at a time most weeks which is not good for anything. Is anyone on depressants and have had their acne get much worse?

Share this post


Link to post
Share on other sites

Ok well a long story short I have Bipolar disorder, OCD, Insomnia and a million other things that I half to take medications for. I am currently taking Seroquel, lamictal, trazodone and Ambien not to mention I have been switched back in forth to about 18 medications in the last 6 months. Around the time my acne has gotten much worse. I also am up for 2-3 days at a time most weeks which is not good for anything. Is anyone on depressants and have had their acne get much worse?

Hi

sorry tp hear you have a rough time what with one thing and another. im guessing acne isnt helping. i could have got this wrong coz i cant quite remember where i got it from but some meds for bipolar contain lithium i tihnk which can aggravate acne. im on anti depressants too but they're pretty mild and so far (touch wood) i dont think its made much difference to my acne. ive only been on them 3 weeks tho & i started a new course of antibiotics around the same time.

Share this post


Link to post
Share on other sites

Hi there,

I suffer from insomnia and was on ambien for about 6 months or so. During that time my acne did get worse. I was also constantly under stress though from not sleeping well and my anxiety got really bad so that could have been it as well. I was eventually given ativan (an anti-anxiety drug) and I always seemed to break out 1-2 days after taking it. I've read that barbiturates and lithium are known to trigger acne.

Hi there,

I suffer from insomnia and was on ambien for about 6 months or so. During that time my acne did get worse. I was also constantly under stress though from not sleeping well and my anxiety got really bad so that could have been it as well. I was eventually given ativan (an anti-anxiety drug) and I always seemed to break out 1-2 days after taking it. I've read that barbiturates and lithium are known to trigger acne.

Share this post


Link to post
Share on other sites

I've read that barbiturates and lithium are known to trigger acne.

Damn, is that right? I take those buggers recreationally, usually in higher doses. I mean, I could have a script for it because I need them, but I don't waste my time with those types of doctors.

Maybe I should stop doing that.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×